MAUDE Adverse Event Report: MEDTRONIC IRELAND ONYX FRONTIER; STENT, CORONARY, DRUG-ELUTING

MEDTRONIC IRELAND ONYX FRONTIER; STENT, CORONARY, DRUG-ELUTING
Model Number ONYXNG25038UX
Medical Device Problem Codes Burst Container or Vessel (1074); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/24/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during a stent deployment procedure involving one onyx frontier drug-eluting stent, a balloon burst occurred at an inflation pressure of 12 atm on the first inflation.The procedure was conducted in the mid-section of the left anterior descending (lad) artery, which had an 80% lesion stenosis, mild tortuosity, and moderate calcification.The lesion was pre-dilated, and no resistance or excessive force was encountered during device delivery.The device was inspected, and negative prep was performed without issues.The device did not pass through a previously deployed stent.The stent remains implanted.No patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Additional information: as the balloon ruptured at 12 atm the stent was deployed.The lesion was pre-dilated with a non-medtronic balloon.The device was not moved or repositioned in the lesion while inflated.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Image analysis: fluoroscopic and ivus images were provided from the account.The fluoroscopic images confirm pre-dilation in the lad, followed by de livery of a stent to the mid to distal lad.Initial pressurization of the balloon deployed the stent.But further pressurization showed that the distal inflation lumen of the delivery system has expanded with the pressurization of the balloon.The contrast in the distal end of the balloon appears to flow backwards thus appearing as if the balloon has burst.There is no evidence of a burst of the balloon or shaft.The distal inflation lumen appears to have been damaged/necked resulting in expansion of the outer shaft when pressurized.It is possible that the distal inflation lumen burst, but this was not captured on the images provided.The images do not show when or why the distal shaft was damaged.Therefore, the root cause of the initiating factor for the alleged burst cannot be determined from the images.Product analysis: a visual inspection of the returned device found that the inflation lumen was stretched and had ruptured.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: annex d code.Correction: annex c code.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
ONYX FRONTIER
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key21696040
Report Number9612164-2025-01534
Device Sequence Number12974142
Product Code NIQ
UDI-Device Identifier00763000511357
UDI-Public(01)00763000511357(17)260907(10)0011945812(20)01
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P160043
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 08/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/07/2026
Device Model NumberONYXNG25038UX
Device Catalogue NumberONYXNG25038UX
Device Lot Number0011945812
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/24/2025
Supplement Date Received by Manufacturer03/26/2025
05/20/2025
07/09/2025
08/14/2025
Initial Report FDA Received Date03/26/2025
Supplement Report FDA Received Date04/15/2025
05/23/2025
08/05/2025
08/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/08/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age79 YR
Patient SexMale
Patient Weight81 KG